Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 43, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 15, 2019, 7:25 AM EDT for Trumbull County, Ohio. It took effect at Apr 15, 2019, 8:00 AM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2019, 7:25 AM EDT (11:25 UTC)
- In effect from
- Apr 15, 2019, 8:00 AM EDT
- Expired
- Apr 16, 2019, 8:14 AM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1).
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
949
WGUS41 KCLE 151125
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
725 AM EDT Mon Apr 15 2019
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-151925-
/O.NEW.KCLE.FL.W.0043.190415T1200Z-190416T0500Z/
/PHAO1.1.ER.190415T1200Z.190415T1500Z.190415T2300Z.UU/
725 AM EDT Mon Apr 15 2019
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until late tonight.
* At 7 AM the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and rise to near
9.8 feet by late this morning. The river will fall below flood
stage by this evening.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$4 follow-up statements
923
WGUS81 KCLE 151510
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1110 AM EDT Mon Apr 15 2019
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-152311-
/O.EXT.KCLE.FL.W.0043.000000T0000Z-190416T1545Z/
/PHAO1.1.ER.190415T1157Z.190415T2100Z.190416T0945Z.UU/
1110 AM EDT Mon Apr 15 2019
...Flood warning extended until Tuesday morning...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until Tuesday morning.
* At 11:00 AM Monday the stage was...10.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 12.4 feet by late this afternoon. The
river will fall below flood stage early Tuesday morning.
* At 13.0 feet...Flooding begins on Braceville Robinson Road.
Portions of Barcley Messerly Road south of Eagle Creek Road will be
impassable. Some homes will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic381
WGUS81 KCLE 152137
FLSCLE
Flood Statement
National Weather Service Cleveland OH
537 PM EDT Mon Apr 15 2019
...The flood warning continues for the following rivers in Ohio...
Killbuck Creek Near Killbuck
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-160536-
/O.EXT.KCLE.FL.W.0044.190416T0000Z-190417T1000Z/
/KILO1.1.ER.190416T0000Z.190416T1200Z.190417T0400Z.NO/
537 PM EDT Mon Apr 15 2019
...Flood warning extended until Wednesday morning...The flood warning
continues for
The Killbuck Creek Near Killbuck.
* From this evening until Wednesday morning.
* At 5:00 PM Monday the stage was...14.5 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast to rise abvoe flood stage by this evening and rise to near
15.4 feet by Tuesday morning. The river will fall below flood stage
by early Wednesday morning.
* At 16.0 feet...Flooded roads in and near Killbuck include Water
Street, County Road 621, State Route 60 south, as well as local low
lying roads. Holmes county fairgrounds inundated.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-160536-
/O.CON.KCLE.FL.W.0043.000000T0000Z-190416T1545Z/
/PHAO1.1.ER.190415T1157Z.190416T0000Z.190416T0945Z.UU/
537 PM EDT Mon Apr 15 2019
The flood warning continues for
The Eagle Creek At Phalanx Station.
* Until Tuesday morning.
* At 5:00 PM Monday the stage was...12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 12.1 feet by this evening. The river
will fall below flood stage early Tuesday morning.
* At 13.0 feet...Flooding begins on Braceville Robinson Road.
Portions of Barcley Messerly Road south of Eagle Creek Road will be
impassable. Some homes will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM216
WGUS81 KCLE 160459
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1259 AM EDT Tue Apr 16 2019
...The flood warning is cancelled for the following rivers in Ohio...
Killbuck Creek Near Killbuck
...The flood warning continues for the following rivers in Ohio...
Mahoning River At Leavittsburg
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC075-169-160529-
/O.CAN.KCLE.FL.W.0044.000000T0000Z-190417T1000Z/
/KILO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1259 AM EDT Tue Apr 16 2019
The flood warning is cancelled for
The Killbuck Creek Near Killbuck.
* At 12:00 AM Tuesday the stage was...14.4 feet.
* Flood stage is 15.0 feet.
* At 15.0 feet...Several low lying roads in Holmes County including
Township Roads 91 and 92, and County Roads 621 and 622 are flooded.
&&
LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
4045 8202 4067 8202
$$
OHC155-161251-
/O.EXT.KCLE.FL.W.0045.000000T0000Z-190416T1251Z/
/LEAO1.1.ER.190415T2236Z.190416T0230Z.190416T0651Z.NO/
1259 AM EDT Tue Apr 16 2019
...Flood warning extended until this morning...The flood warning
continues for
The Mahoning River At Leavittsburg.
* Until this morning.
* At 12:15 AM Tuesday the stage was...10.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will fall to below flood stage by early this morning.
* At 11.0 feet...Flood waters may begin to affect operations in
industrial low lying areas in town.
&&
LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
4116 8100
$$
OHC155-161258-
/O.EXT.KCLE.FL.W.0043.000000T0000Z-190417T0300Z/
/PHAO1.1.ER.190415T1157Z.190415T2100Z.190416T2100Z.UU/
1259 AM EDT Tue Apr 16 2019
...Flood warning extended until this evening...The flood warning
continues for
The Eagle Creek At Phalanx Station.
* Until this evening.
* At 12:00 AM Tuesday the stage was...11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet.
* The river will rise to near 11.2 feet by early this morning. The
river will fall below flood stage late this afternoon.
* At 11.0 feet...Barclay Messerly Road, McConnell East, and Knowlton
Roads will be flooded and impassable.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
BM294
WGUS81 KCLE 161214
FLSCLE
Flood Statement
National Weather Service Cleveland OH
814 AM EDT Tue Apr 16 2019
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-161244-
/O.CAN.KCLE.FL.W.0043.000000T0000Z-190417T0300Z/
/PHAO1.1.ER.190415T1157Z.190415T2100Z.190416T1121Z.UU/
814 AM EDT Tue Apr 16 2019
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 8:00 AM Tuesday the stage was...9.3 feet.
* Flood stage is 9.5 feet.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 15, 6:53 AM EDT, 32 minutes earlier.
Area forecast discussion, Apr 15, 6:53 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
653 AM EDT Mon Apr 15 2019
.SYNOPSIS...
Deep low pressure over New York state will continue to move
northeast away from the local area today. A ridge of high
pressure will build north into the local area today and then
shift east of the area tonight. A warm front will lift north
over the region Tuesday night. Low pressure will move slowly
northeast through the central Great Lakes Wednesday through
Friday with a lingering stationary front south to the Gulf Coast
states. Another area of low pressure will develop over the Ohio
Valley Friday and remain nearly stationary through the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
A mix of rain/snow continues in the wrap around moisture over
the eastern half of the forecast area. This activity will slowly
pull out to the east ending the threat for precipitation.
Adjusted POPs upward to account for widespread rain/snow over
extreme north central Ohio. Otherwise, no other major changes
to the forecast.
Previous Discussion...
Deep digging upper level trough will move east of the Great
Lakes today and tonight as a broad ridge of high pressure
advances east tonight and Tuesday.
Wrap around moisture will take place this morning in the wake of
the surface low pressure system and then gradually exit to the
east. This will allow drier and to advance east into the
forecast area and bring another round of fair weather to the
region. This will be brief as an upper level shortwave tops the
upper level ridge and moves east into the central Great Lakes
and the northern portions of the forecast area. Moisture
associated with this feature will bring a chance for some rain
to the area late tonight into Tuesday. QPF amounts should be
fairly light with the feature.
Cold air advection will linger today; especially in the eastern
part of the forecast area. Cold air should be enough to support
a mix of rain/snow over the eastern areas and some of the higher
elevations could get a dusting of snow on the grassy areas this
morning.
A slow warming trend will take place over the next 3 forecast
periods as the surface high begins to shift east of the area
tonight and Tuesday. Temperatures today will struggle to climb
much into the 40s for highs in the northeast but should make it
into the lower 50s elsewhere. Overnight lows will be quite
chilly as winds diminish. Lows around 30 in the east and middle
to upper 30s elsewhere. Warmer air in the middle 60s will push
into the southern portions of the forecast area Tuesday tapering
down to the lower to middle 40s in the northeast.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Little change with the forecast for the short term. Still have a
stationary front/developing warm front positioned across northern
OH/PA/Lake Erie Tuesday night/Wednesday. Models continue to paint
precip and as each individual disturbance can be
identified/pinpointed, precip chances in the forecast may increase.
South of the front temperatures will be running above normal.
Locations near the lake may be more variable and dependent upon the
position of the front/rain showers. The front does lift northward
Wednesday night as low pressure moves toward Iowa and eventually
across the central Great Lakes. Temperatures surge several more
degrees Thursday and thunderstorm chances enter the picture from the
west. Looking for the cold frontal passage Thursday night.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Seeing more variability in solutions for how the Thursday night
system exits the region. Have continued with the consensus
solution/manual progs which brings a secondary trough across
Saturday and builds high pressure overhead for Sunday. Basically
this keeps precip chances in the forecast into the weekend.
&&
.AVIATION /12Z Monday THROUGH Friday/...
Gradually improving conditions through the day today as low
pressure continues to pull out to the northeast. Cyclonic flow
around the low will keep a wrap around flow of moisture into the
northern portions of the forecast area during the morning
resulting in some scattered rain/snow showers. Otherwise, VFR
conditions will return from west to east by this evening. winds
have increased over time as gradient across the area increases.
Expecting winds to diminish tonight except at Erie.
OUTLOOK...Non-VFR possible Monday night into Friday.
&&
.MARINE...
The Small Craft Advisory will run as is through today.
West winds will begin to diminish this afternoon and by evening the
ridge will be making its way across the western basin. A warm front
will be developing across the lake/northern OH Tuesday/Wednesday
lifting north Wednesday night. Have trended toward the northeast
winds holding strong until the better push for the front to lift
north arrives Wednesday night. Southerly flow expected for Thursday.
More variability in model solutions for Friday and when the cold
front crosses and whether it will bring winds around to the west-
southwest or west-northwest.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ145>149.
Small Craft Advisory until 4 PM EDT this afternoon for LEZ143-
144.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...OudemanHazardous weather outlook, Apr 15, 4:16 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Mon Apr 15 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-160830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 416 AM EDT Mon Apr 15 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 15, 5:39 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
539 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 8 SE BUCYRUS 40.72N 82.87W
04/14/2019 CRAWFORD OH 911 CALL CENTER
LARGE LIMBS DOWN NEAR ST.RTE. 19 AND BECK RD.
0654 PM TSTM WND DMG 5 ESE ALBION 41.86N 80.27W
04/14/2019 ERIE PA BROADCAST MEDIA
BARN ROOF BLOWN OFF NEAR CROSSINGVILLE AND PAGEVILLE RDS.
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:58 PM EDT | Small Craft Advisory | CLE | 25 hr | |
| Apr 15, 11:09 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 43 hr |
| Apr 15, 7:45 PM EDT | River Flood Warning | CLE | Trumbull | 7 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.